Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 266, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Dec 7, 2021, 4:03 AM PST. It took effect at Dec 7, 2021, 8:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 7, 2021, 4:03 AM PST (12:03 UTC)
- In effect from
- Dec 7, 2021, 8:00 PM PST
- Expired
- Dec 7, 2021, 2:50 PM PST
- In force
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
499 WHUS76 KMTR 071203 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 403 AM PST Tue Dec 7 2021 PZZ540-570-072100- /O.NEW.KMTR.SC.Y.0266.211208T0400Z-211208T2200Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm-Waters from Point Arena to Point Reyes 10-60 NM- 403 AM PST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM PST WEDNESDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm and Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...From 8 PM this evening to 2 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
2 follow-up statements
148 WHUS76 KMTR 071642 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 842 AM PST Tue Dec 7 2021 PZZ540-570-080045- /O.CON.KMTR.SC.Y.0266.211208T0400Z-211208T2200Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm-Waters from Point Arena to Point Reyes 10-60 NM- 842 AM PST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM PST WEDNESDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM and Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...From 8 PM this evening to 2 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
412 WHUS76 KMTR 072250 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 250 PM PST Tue Dec 7 2021 PZZ570-080700- /O.CAN.KMTR.SC.Y.0266.211208T0400Z-211208T2200Z/ /O.NEW.KMTR.SC.Y.0267.211208T2300Z-211209T1700Z/ Waters from Point Arena to Point Reyes 10-60 NM- 250 PM PST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 9 AM PST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 13 feet at 15 seconds expected. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...From 3 PM Wednesday to 9 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ540-080700- /O.CAN.KMTR.SC.Y.0266.211208T0400Z-211208T2200Z/ /O.NEW.KMTR.SC.Y.0267.211208T2300Z-211209T1700Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm- 250 PM PST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 9 AM PST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 12 feet at 15 seconds expected. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...From 3 PM Wednesday to 9 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ571-080700- /O.NEW.KMTR.SC.Y.0267.211209T0500Z-211209T1700Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 250 PM PST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO 9 AM PST THURSDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 10 to 14 feet at 16 seconds expected. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...From 9 PM Wednesday to 9 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ575-080700- /O.NEW.KMTR.SC.Y.0267.211209T0500Z-211209T1700Z/ Waters from Pigeon Point to Point Pinos 10-60 NM- 250 PM PST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO 9 AM PST THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 14 feet at 15 seconds expected. * WHERE...Waters from Pigeon Point to Point Pinos 10-60 NM. * WHEN...From 9 PM Wednesday to 9 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ576-080700- /O.NEW.KMTR.SC.Y.0267.211209T0500Z-211209T1700Z/ Waters from Point Pinos to Point Piedras Blancas 10-60 NM- 250 PM PST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO 9 AM PST THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 12 feet at 15 seconds expected. * WHERE...Waters from Point Pinos to Point Piedras Blancas 10- 60 NM. * WHEN...From 9 PM Wednesday to 9 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ545-080700- /O.NEW.KMTR.SC.Y.0267.211209T0500Z-211209T1700Z/ Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm- 250 PM PST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO 9 AM PST THURSDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 13 feet at 15 seconds expected, resulting in hazardous conditions near harbor entrances. * WHERE...Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm. * WHEN...From 9 PM Wednesday to 9 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... Small craft should use extreme caution when navigating in or near harbor entrances. && $$ PZZ560-080700- /O.NEW.KMTR.SC.Y.0267.211209T0500Z-211209T1700Z/ Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm- 250 PM PST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO 9 AM PST THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 12 feet at 14 seconds expected. * WHERE...Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm. * WHEN...From 9 PM Wednesday to 9 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 3:30 AM PST, 33 minutes earlier.
Area forecast discussion, Dec 7, 3:30 AM PST, 33 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
330 AM PST Tue Dec 7 2021
.SYNOPSIS...Scattered rain showers this evening into Tuesday
with light rain accumulations. Quiet through mid week with
rain chances returning for Wednesday night and Thursday. Cool
temperatures for late week into the weekend with frost likely in
the valleys.
&&
.DISCUSSION...as of 03:24 AM PST Tuesday...The much anticipated
rainfall in a few weeks finally arrived yesterday evening and
continues as of this discussion. KMUX radar imagery shows the bulk
of the precip stretches from near Los Banos westward to Monterey
Bay and over the coastal waters. This broad line of showers
continues to south and east and will do so through sunrise. Behind
this line are more isolated showers, but they are far a few
between. Rainfall amounts over the last 12 hours have been
generally less than a tenth, but few coastal mountain locations
area almost at two tenths.
For the rest of today and tonight: the upper low that brought
this batch of rainfall will continue to track south along the CA
Coast. In its place a shortwave ridge will build over the region
with gradual clearing from N to S. Dry weather is expected this
afternoon. Given the recent rainfall there will be ample low level
moisture leading to some patchy fog this morning and tonight.
Wednesday will be dry after a foggy start. The shortwave ridge
will be quickly replaced by an upper level trough that deepens
over much of the West Coast. This trough will bring in the next
round of rain to the Bay Area. Latest forecast will bring rain to
the North Bay Wednesday night and then spreading S through the
rest of the Bay Area through early Thursday. Clearing will occur
quickly from N to S during the day on Thursday. Again, just like
the current system, not expecting a major soaker by any means.
Total rainfall Wednesday night through Thursday will be a few
hundredths to a tenth or two is possible. One big difference with
this second round of rain will be the temperatures. As the front
passes through much colder air will filter in lowering snows level
2500-3500 ft. The coldest air will likely not link up with the
main precip, but some wintry precip will be possible over the
highest peaks early Thursday. The colder airmass will also set
the stage for a cold and frosty night Thursday night. Interior
valleys will be in the 30s with a few sheltered spots reaching
the upper 20s. Warmer near the bays and coast, but still chilly in
the lower 40s.
Dry, but cool weather will remain heading into next weekend. All
eyes quickly turn toward the second half of next weekend as the
storm door may remain open. Medium range guidance continues to
advertise another storm system taking aim at the Bay Area. It is
still far out, but deterministic guidance and ensemble guidance
suggest this third system could be the strongest of the bunch.
Atmospheric River guidance even suggest a decent moisture feed
with a weak AR. Lots can change between now and then, but it's
looking like the pattern will remain more active. Both the 6-10
and 8-14 day CPC outlooks show above normal chances for precip in
the West.
&&
.AVIATION...as of 03:30 AM PST Tuesday...For the 12z TAFs. VFR/MVFR
with isolated IFR/LIFR ceilings and visibilities lasting through 15-
18Z this morning, along with RA/VCSH streaming over the terminals
through dawn. Winds will remain light through 18Z, with mostly AOB
5kts and variable. Dry air aloft is making it hard for RA to reach
the surface in most areas this morning, so expect patchy MVFR/IFR
ceilings until BR/HZ forms near the surface after 12-13Z. Winds will
be out of the northwest this afternoon and breezy as the boundary
passes through, but subsiding overnight. Moderate confidence in more
stratus (MVFR/localized IFR cigs)returning tonight into Wednesday
morning.
Vicinity of KSFO...MVFR/IFR ceilings and visibilities early this
morning as lingering RA/VCSH exits the area. RA gradually exit after
12Z-13Z. FG/BR is still possible through late morning as +RA/RA
weakens to VCSH/-RA. VFR for Monday afternoon with northwest winds
and skies FEW-SCT030. More BKN-OVC ceilings will move inland
overnight and into Wednesday morning.
KSFO Bridge Approach...Similar to KSFO.
Monterey Bay...MVFR/IFR ceilings this morning. -RA/VCSH will last
through 12Z, with potential for BR/HZ through 16Z. VFR this
afternoon along with northwest winds. Return of stratus possible
overnight.
&&
.MARINE...as of 02:02 AM PST Tuesday...Breezy northwest winds
over the southern waters until early to mid-morning. Winds will
become breezy over most of the waters by the afternoon and last
through early Wednesday morning. These winds will generate steep
wind waves making it hazardous for smaller vessels. Rain is
expected through the early morning hours with a slight chance for
thunder in our outermost waters. A moderate period northwest swell
is forecast to arrive on Wednesday ahead of the next cold front
that will increase winds and bring another chance for rain.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm until 3 AM
&&
PUBLIC FORECAST: MM
AVIATION: Diaz
MARINE: Diaz
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 2:50 PM PST | Small Craft Advisory | MTR | 3 days |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.